Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 18, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 27, 2010, 10:58 PM EDT for Allegany County, New York. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2010, 10:58 PM EDT (02:58 UTC)
- Expired
- Jun 28, 2010, 12:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 114 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 11:05 PM EDT | TORNADO | 18 Ssw Canisteo, NY | STORM SURVEY BY WFO BUF CONCLUDED THAT A TORNADO MOVED FROM ALLEGANY COUNTY INTO SOUTHWEST STUEBEN COUNTY. DAMAGE MOSTLY CONSISTED OF TREE DAMAGE IN STUEBEN COUNTY WITH EF1 RATING. PATH CONTINUED FROM APPROXIMATELY 1.5 MILES SOUTHEAST OF WHITESVILLE. THE DAMGE |
| Jun 27, 11:10 PM EDT | TSTM WND DMG | 2 S Whitesville, NY | PATH OF TREES DOWN. BARN BLOWN OFF FOUNDATION. |
| Jun 27, 11:10 PM EDT | TSTM WND DMG | Whitesville, NY | TREES DOWN. |
| Jun 27, 11:10 PM EDT | TORNADO 1 | 2 S Whitesville, NY | PATH OF TREES DOWN. BARN BLOWN OFF FOUNDATION. STORM SURVEY CONFIRMS EF1 TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 4:19 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
700
WUUS51 KBUF 280258
SVRBUF
NYC003-280400-
/O.NEW.KBUF.SV.W.0018.100628T0258Z-100628T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1058 PM EDT SUN JUN 27 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ALLEGANY COUNTY IN WESTERN NEW YORK
* UNTIL MIDNIGHT EDT
* AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 21 MILES WEST OF WELLSVILLE TO WHITESVILLE...OR ALONG A LINE
EXTENDING FROM 4 MILES EAST OF OLEAN TO 9 MILES SOUTHEAST OF
WELLSVILLE...AND MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
WELLSVILLE
BOLIVAR
STANNARDS
WHITESVILLE
ANDOVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4200 7831 4209 7831 4225 7774 4224 7773
4200 7774 4199 7775
TIME...MOT...LOC 0258Z 256DEG 36KT 4210 7833 4205 7778
$$
ZAFF4 follow-up statements
484
WWUS51 KBUF 280302
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1102 PM EDT SUN JUN 27 2010
NYC003-280400-
/O.CON.KBUF.SV.W.0018.000000T0000Z-100628T0400Z/
ALLEGANY NY-
1102 PM EDT SUN JUN 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHERN ALLEGANY COUNTY...
AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF BOLIVAR TO WHITESVILLE...OR ALONG A
LINE EXTENDING FROM OLEAN TO 9 MILES SOUTHEAST OF WELLSVILLE...MOVING
EAST AT 40 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
WELLSVILLE
BOLIVAR
STANNARDS
WHITESVILLE
ANDOVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING IS ALSO IN EFFECT UNTIL 1115 PM FOR SOUTHEASTERN
ALLEGANY COUNTY...INCLUDING STANNARDS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4200 7831 4209 7831 4225 7774 4224 7773
4200 7774 4199 7775
TIME...MOT...LOC 0301Z 256DEG 36KT 4211 7829 4205 7774
$$
ZAFF638
WWUS51 KBUF 280322
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1122 PM EDT SUN JUN 27 2010
NYC003-280400-
/O.CON.KBUF.SV.W.0018.000000T0000Z-100628T0400Z/
ALLEGANY NY-
1122 PM EDT SUN JUN 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHERN ALLEGANY COUNTY...
AT 1120 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RICHBURG TO WHITESVILLE...MOVING
NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
ANDOVER...WELLSVILLE AND SCIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4204 7812 4212 7819 4225 7774 4224 7773
4200 7774 4199 7775
TIME...MOT...LOC 0321Z 254DEG 38KT 4212 7800 4209 7765
$$
RSH434 WWUS51 KBUF 280343 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1143 PM EDT SUN JUN 27 2010 NYC003-280400- /O.CON.KBUF.SV.W.0018.000000T0000Z-100628T0400Z/ ALLEGANY NY- 1143 PM EDT SUN JUN 27 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR EAST CENTRAL ALLEGANY COUNTY... AT 1140 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF WELLSVILLE TO 10 MILES WEST OF ADDISON...MOVING NORTHEAST AT 45 MPH. LAT...LON 4203 7774 4218 7798 4225 7774 4224 7773 TIME...MOT...LOC 0342Z 254DEG 38KT 4218 7771 4215 7736 $$ RSH
511 WWUS51 KBUF 280358 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1158 PM EDT SUN JUN 27 2010 NYC003-280408- /O.EXP.KBUF.SV.W.0018.000000T0000Z-100628T0400Z/ ALLEGANY NY- 1158 PM EDT SUN JUN 27 2010 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALLEGANY COUNTY WILL EXPIRE AT MIDNIGHT EDT... AT 1158 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4203 7774 4218 7798 4225 7774 4224 7773 TIME...MOT...LOC 0358Z 254DEG 38KT 4223 7749 4220 7714 $$ RSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:09 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 27, 10:09 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1009 PM EDT SUN JUN 27 2010
.SYNOPSIS...
DEEPENING LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL TRACK
EASTWARD TONIGHT...REACHING THE SAINT LAWRENCE VALLEY BY MONDAY
MORNING. THE LOW WILL DRAW WARMER AND MORE HUMID AIR NORTHWARD
ALLOWING FOR SHOWERS AND THUNDERSTORMS OVERNIGHT. A COLD FRONT
ASSOCIATED WITH THE LOW IS FORECAST TO SLIDE SOUTHEAST ACROSS OUR
REGION LATE. NOTICEABLY COOLER WEATHER WILL FOLLOW AND CONTINUE
PAST MID WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
ANOTHER SEVERE WEATHER EVENT APPEARS TO HAVE COME AND GONE WITHOUT
MUCH IMPACT OVER WESTERN NY. 00Z SOUNDING WAS QUITE IMPRESSIVE
WITH ABUNDANT SHEAR AND ENOUGH INSTABILITY TO SUPPORT THE SEVERE
WEATHER THREAT...ALTHOUGH PERHAPS A BIT TOO MOIST. HAD SEVERAL
ROTATING CELLS WITH SOME REPORTS OF DAMAGE NEAR FRANKLINVILLE.
NOW THAT THE SEVERE WEATHER THREAT HAS PASSED ATTENTION TURNS TO
POSSIBLE FLOODING POTENTIAL WITH THE MOIST AIR MASS...MAIN THREAT
EAST OF LAKE ONTARIO. THE REMAINDER OF THE AREA WILL SEE A
DECREASING TREND TO PRECIP POTENTIAL WITH TIME...ALTHOUGH THERE
MAY BE A FEW ADDITIONAL ROUNDS OF WEAK THIN-LINE CONVECTION PASSING
THROUGH AT TIME.
THE MAIN COLD FRONT SHOULD MOVE THROUGH THE AREA MONDAY. THERE LOOKS
TO BE SOME MOISTURE POOLING AHEAD OF THIS FEATURE AND WE CAN SEE
THE POTENTIAL FOR SCATTERED SHOWERS TO ACCOMPANY THE FRONT. DRIER
AIR WILL SPREAD INTO THE REGION FROM THE NORTHWEST BEHIND THE
FRONTAL PASSAGE LATER IN THE DAY MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
DURING MONDAY EVENING...A MID LEVEL SHORTWAVE WILL APPROACH
AND CROSS THE LOWER LAKES ALONG WITH AN ASSOCIATED SECONDARY SURFACE
COLD FRONT. DESPITE THE PASSAGE OF THE INITIAL COLD FRONT MUCH
EARLIER IN THE DAY...THE AIRMASS ACROSS WESTERN AND NORTH CENTRAL
NEW YORK WILL REMAIN FAIRLY WARM AND MOIST...WITH ENOUGH MOISTURE
AND INSTABILITY LIKELY REMAINING IN PLACE FOR THE BOUNDARY TO POP A
FEW SHOWERS/POSSIBLE THUNDERSTORMS AS IT PASSES THROUGH MONDAY
EVENING. WILL THEREFORE RETAIN LOW CHANCE POPS TO COVER THE PASSAGE
OF THE SFC FRONT/SHORTWAVE...WITH SOMEWHAT HIGHER VALUES INDICATED
WHERE LAKE BREEZE BOUNDARIES MAY PROVIDE ADDITIONAL LOW LEVEL
CONVERGENCE AND RESULTANT ENHANCEMENT...ESPECIALLY FROM THE NIAGARA
PENINSULA EAST TO ORLEANS/MONROE COUNTIES. FOLLOWING THE FROPA...DRY
CONDITIONS WILL RETURN FOR THE BALANCE OF THE NIGHT AS MUCH COOLER
AND DRIER AIR BEGINS TO ADVECT INTO THE AREA.
DURING TUESDAY...SURFACE RIDGING/DRY SLOTTING WILL BRIEFLY BUILD
ACROSS THE AREA AND PROVIDE US WITH A DRY DAY ALONG WITH A FAIR
AMOUNT OF SUNSHINE. UNDER STEADY LOW LEVEL COLD AIR ADVECTION...850
MB TEMPS WILL DROP TO THE +6 TO +8C RANGE...SUPPORTING HIGHS ONLY
AROUND 70...WITH SOME UPPER 60S EVEN FOUND ACROSS THE HIGHER TERRAIN
OF THE SOUTHERN TIER. THE COLD AIR ADVECTION WILL THEN CONTINUE
TUESDAY NIGHT AS AN UNSEASONABLY DEEP CUTOFF LOW DROPS SOUTHEAST
INTO QUEBEC PROVINCE. THAT SAID...PRECIPITATION TUESDAY NIGHT IS NOW
APPEARING SIGNIFICANTLY LESS LIKELY...AS ALL AVAILABLE GUIDANCE NOW
KEEPS THE BULK OF THE WRAPAROUND MOISTURE/UPLIFT ASSOCIATED WITH
THIS FEATURE TO OUR NORTH AND WEST THROUGH THE NIGHT. AS SUCH...HAVE
DROPPED POPS BACK TO THE SLIGHT CHANCE RANGE FOR TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE MEDIUM RANGE GUIDANCE REMAINS IN AGREEMENT IN MAINTAINING AN
OMEGA BLOCK ACROSS NORTH AMERICA EARLY ON IN THE PERIOD...WITH THE
OVERALL BLOCKING PATTERN THEN SHIFTING EASTWARD WITH TIME AND
BREAKING DOWN TOWARD THE END OF THE WORK WEEK...WITH A RATHER BROAD
UPPER RIDGE EVENTUALLY BECOMING ESTABLISHED ACROSS THE EASTERN HALF
OF THE NATION FOR THE FOURTH OF JULY WEEKEND.
THE AXIS OF THE MAIN UPPER RIDGE WILL DRIFT FROM THE WESTERN PLAINS
TO THE MISSISSIPPI VALLEY BY FRIDAY...THEN ON INTO THE CENTRAL AND
EASTERN LAKES ON SATURDAY...WHERE IT WILL THEN REMAIN THROUGH
SUNDAY. THIS WILL RESULT IN OUR AREA REMAINING UNDER THE INFLUENCE
OF THE EASTERNMOST UPPER TROUGH IN THE BLOCKING PATTERN THROUGH
THURSDAY...BEFORE COMING UNDER THE INFLUENCE OF RISING HEIGHTS BOTH
FRIDAY AND SATURDAY AS THE UPPER TROUGH SLOWLY PULLS AWAY AND THE
AFOREMENTIONED RIDGE BUILDS INTO THE AREA.
IN TERMS OF TEMPERATURES...THIS EVOLUTION IN THE PATTERN WILL RESULT
IN WELL BELOW NORMAL TEMPERATURES DURING THE FIRST PART OF THE
PERIOD...WITH 850MB TEMPS OF +2C TO +4C SUPPORTING HIGHS ONLY IN THE
LOWER TO MID 60S ON WEDNESDAY. BY THURSDAY THE UPPER LOW WILL BEGIN
TO EDGE FARTHER EAST WITH SOME SLOW MODERATION BEGINNING BOTH AT THE
SURFACE AND ALOFT...ALLOWING READINGS TO CLIMB BACK CLOSER TO THE 70
DEGREE MARK. THEREAFTER...MORE SIGNIFICANT WARMING IS EXPECTED
THROUGH THE REMAINDER OF THE PERIOD AS HEIGHTS/TEMPS ALOFT QUICKLY
REBOUND. 850 MB READINGS WILL CLIMB BACK TO THE +8 TO +11C RANGE ON
FRIDAY...TO +14C TO +15C SATURDAY...AND TO AT LEAST THE +16C TO +18C
RANGE ON SUNDAY...SUPPORTING HIGHS IN THE LOWER TO MID 70S
FRIDAY...THE LOWER 80S ON SATURDAY...AND THE MID 80S BY SUNDAY. IT
SHOULD BE NOTED THAT THE ECMWF IS EVEN WARMER...WITH 850 MB TEMPS
REACHING TO ROUGHLY +20C BY THE 4TH OF JULY...WHICH WOULD SPELL
WIDESPREAD LOWER 90S IF REALIZED. HAVE NOT GONE THAT HOT JUST
YET...BUT TEMPS FOR THE END OF THE WEEKEND MAY EVENTUALLY NEED TO BE
RAISED FURTHER IF CURRENT MODEL TRENDS TOWARD WARMER TEMPS ALOFT
CONTINUE WITH SUBSEQUENT GUIDANCE.
AS FOR PRECIP CHANCES...HAVE CONTINUED WITH GENERAL LOW CHANCE POPS
FOR WEDNESDAY WHEN TEMPS ALOFT WILL BE COOLEST...AND SEVERAL
SHORTWAVES ASSOCIATED WITH THE EASTERN TROUGH ARE EXPECTED TO PASS
THROUGH THE AREA ALOFT. PRECIPITATION CHANCES SHOULD THEN GRADUALLY
DIMINISH FROM SOUTHWEST TO NORTHEAST WEDNESDAY NIGHT THROUGH
THURSDAY AS THE CORE OF THE TROUGH LIFTS NORTHEAST AWAY FROM THE
AREA. DRY WEATHER SHOULD RETURN AREAWIDE BY THURSDAY NIGHT/FRIDAY
WITH DIMINISHING CYCLONIC CURVATURE ALOFT AND INCREASING LOW LEVEL
RIDGING/DRYING...THEN SHOULD CONTINUE THROUGH THE HOLIDAY WEEKEND AS
THE UPPER RIDGE BUILDS IN ALOFT.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
SEVERAL ADDITIONAL ROUNDS OF WEAK CONVECTION WILL MOVE ACROSS
WESTERN NY OVERNIGHT...PRIMARILY VFR...WITH MODERATE TO HEAVY
PRECIPITATION EAST OF LAKE ONTARIO WITH MVFR CONDITIONS AND
PERHAPS IFR CONDITIONS AT TIMES.
AFTER THE COMPLEX MOVES THROUGH...STRONGER SURFACE SOUTHWEST
WINDS WILL DEVELOP IN ITS WAKE WITH GRADIENT WIND GUSTS TO NEAR 30
KNOTS...PRIMARILY IMPACTING THE KIAG...KBUF AND KROC TERMINALS.
OUTLOOK...
MONDAY...MVFR EARLY IN SHOWERS THEN BCMG VFR DURING THE AFTERNOON.
MONDAY NIGHT THROUGH FRIDAY...MAINLY VFR.
&&
.MARINE...
LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL STRENGTHEN AS ITS
MOVES NORTH OF THE LOWER LAKES OVERNIGHT AND MONDAY. SMALL CRAFT
ADVISORY CONDITIONS ARE LIKELY AFTER MIDNIGHT TONIGHT ACROSS BOTH
LAKE ERIE AND LAKE ONTARIO. COLD ADVECTION AFTER THE LOW MOVES EAST
MAY CONTINUE TO PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON A
NORTHWEST FLOW ACROSS LAKE ONTARIO THROUGH THE DAY MONDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 10 AM EDT MONDAY FOR LEZ020-
040-041.
SMALL CRAFT ADVISORY FROM 3 AM TO 11 AM EDT MONDAY
FOR LOZ042-043.
SMALL CRAFT ADVISORY FROM 3 AM TO 5 PM EDT MONDAY FOR
LOZ044-045.
&&
SYNOPSIS...TMA/ZAFF
NEAR TERM...TMA/ZAFF
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA/ZAFF
MARINE...TMA/ZAFFHazardous weather outlook, Jun 27, 9:56 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 956 PM EDT SUN JUN 27 2010 NYZ010>013-019>021-085-290200- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- 956 PM EDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>008-014-290200- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- ONTARIO- 956 PM EDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-290200- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 956 PM EDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 27, 6:20 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 620 PM EDT SUN JUN 27 2010 NYZ019-280030- CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 620 PM EDT SUN JUN 27 2010 ...STRONG STORM MOVING INTO SOUTHERN CHAUTAUQUA COUNTY AT 730 PM... AT 615 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SATELLITE OBSERVATIONS DETECTED A MASSIVE STORM OVER CENTRAL LAKE ERIE. THIS STORM IS HEADING EAST AND WILL MOVE INTO THE SOUTHERN PORTION OF CHAUTAUQUA COUNTY BY 730 PM...AND IF IT HOLDS TOGETHER IT WILL MOVE EAST OF THE COUNTY BY 830 PM. THIS STORM IS CURRENTLY PRODUCING EXCESSIVE LIGHTNING AND LIKELY CONTAINS STRONG WINDS. TAKE PRECAUTIONS NOW IF YOU ARE OUTSIDE AND BE PREPARED FOR THE POSSIBILITY OF A STRONG OR SEVERE STORM IF YOU ARE SOUTH OF A LINE FROM ROUGHLY RIPLEY TO MAYVILLE TO ELLINGTON SOUTH TO THE PENNSYLVANIA LINE. THIS INCLUDES BOATERS ON THE CHAUTAUQUA LAKE. ZAFF
Local storm report, Jun 27, 7:02 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
702 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG FRANKLINVILLE 42.34N 78.46W
06/27/2010 CATTARAUGUS NY LAW ENFORCEMENT
WIRES AND SEVERAL TREES DOWN.
&&
RSHLocal storm report, Jun 27, 8:11 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
811 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 5 SE FRANKLINVILLE 42.28N 78.39W
06/27/2010 CATTARAUGUS NY PUBLIC
NUMEROUS TREES DOWN. BARN COLLAPSED. SILO PARTIALLY
DESTROYED. POSSIBLE TORNADO DAMAGE.
&&
AANSUINISpecial weather statement, Jun 27, 8:15 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 815 PM EDT SUN JUN 27 2010 NYZ001-280115- NIAGARA- INCLUDING THE CITY OF...NIAGARA FALLS 815 PM EDT SUN JUN 27 2010 ...HEAVY SHOWERS AND THUNDERSTORMS CROSSING NIAGARA COUNTY... AT 815 PM A BATCH OF HEAVY SHOWERS WITH EMBEDDED THUNDER WAS ENTERING INTO NIAGARA COUNTY FROM CANADA. THESE WEST TO EAST MOVING SHOWERS WILL YIELD ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN BETWEEN 800 PM AND 930 PM. A FEW LOCALIZED AREAS INCLUDING NEAR THE NIAGARA FALLS AND LEWISTON AREAS MAY RECEIVE UP TOWARDS ONE INCH OF RAIN. THIS RAIN WILL REDUCE VISIBILITIES...AND DRIVERS SHOULD BE PREPARED FOR WATER PONDING IN LOW LYING AND POOR DRAINAGE AREAS. ANY THUNDERSTORM WILL PRODUCE CLOUD TO GROUND LIGHTNING AS WELL AS WIND GUSTS UP TO 40 MPH. ADDITIONAL LIGHTER SHOWERS WILL CROSS THE COUNTY LATER THIS EVENING.
Special weather statement, Jun 27, 8:42 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 842 PM EDT SUN JUN 27 2010 NYZ001-002-010-011-280200- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 842 PM EDT SUN JUN 27 2010 ...HEAVY SHOWERS AND THUNDERSTORMS CROSSING THE NIAGARA PENINSULA... AT 840 PM A BATCH OF HEAVY SHOWERS WITH EMBEDDED THUNDER WAS CROSSING NORTHERN ERIE AND NIAGARA COUNTIES. THESE WEST TO EAST MOVING SHOWERS WILL YIELD ONE THIRD TO ONE HALF OF AN INCH OF PRECIPITATION BETWEEN 830 PM AND 1030 PM WITH THE BULK OF RAIN FALLING WITHIN A 30 MINUTE TIME FRAME. A FEW LOCALIZED AREAS MAY RECEIVE THREE QUARTERS TO ONE INCH OF RAIN. THIS RAIN WILL REDUCE VISIBILITIES...AND DRIVERS SHOULD BE PREPARED FOR WATER PONDING IN LOW LYING AND POOR DRAINAGE AREAS. ANY THUNDERSTORM WILL PRODUCE CLOUD TO GROUND LIGHTNING AS WELL AS WIND GUSTS UP TO 40 MPH. THE HEAVIER PORTION OF THIS ACTIVITY WILL CROSS INTO ORLEANS AND GENESEE COUNTY BETWEEN 845 PM AND 915 PM ADDITIONAL LIGHTER SHOWERS WILL CROSS THE COUNTY LATER THIS EVENING.
Special weather statement, Jun 27, 10:15 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1015 PM EDT SUN JUN 27 2010 NYZ006>008-280415- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1015 PM EDT SUN JUN 27 2010 ...HEAVY SHOWERS AND THUNDERSTORMS OVERNIGHT... A LARGE AREA OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDER WILL CROSS ACROSS THE EASTERN LAKE ONTARIO REGION OVERNIGHT. AT 1015 PM THIS ACTIVITY WAS ACROSS EASTERN LAKE ONTARIO...AS WELL AS NORTHERN OSWEGO...LEWIS AND JEFFERSON COUNTY. THIS RAIN WILL REDUCE VISIBILITIES...AND DRIVERS SHOULD BE PREPARED FOR WATER PONDING IN LOW LYING AND POOR DRAINAGE AREAS. ANY THUNDERSTORM WILL PRODUCE CLOUD TO GROUND LIGHTNING AS WELL AS WIND GUSTS UP TO 35 MPH. EXPECT ON AVERAGE AROUND A HALF AN INCH OF PRECIPITATION BETWEEN 10 PM AND 1 AM ACROSS THE REGION. A FEW AREAS WILL PICK UP TO 1 INCH OR MORE OF RAINFALL LATE THIS EVENING. TOWARDS SOUTHERN OSWEGO AND SOUTHERN LEWIS COUNTIES RAINFALL IS EXPECTED TO BE LESS WITH AMOUNTS RANGING FROM A TENTH TO A THIRD OF AN INCH. AFTER THIS AREA OF HEAVY SHOWERS AND THUNDERSTORMS EXITS THE REGION JUST PAST MIDNIGHT...SEVERAL TRAILING SHOWERS WILL CROSS THE REGION.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:00 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 25 min |
| Jun 27, 8:32 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jun 27, 8:54 PM EDT | Areal Flood Advisory | BUF | Erie, Niagara | 3 hr |
| Jun 27, 9:15 PM EDT | Special Marine Warning | BUF | 90 min | |
| Jun 27, 10:38 PM EDT | Tornado Warning | BUF | Allegany | 37 min |
| Jun 27, 11:17 PM EDT | Areal Flood Advisory | BUF | Allegany | 3 hr |
| Jun 28, 11:54 AM EDT | Special Weather Statement | BUF | Chautauqua | 51 min |
| Jun 28, 12:20 PM EDT | Areal Flood Advisory | BUF | Oswego | 6 hr |
| Jun 28, 1:03 PM EDT | Areal Flood Advisory | BUF | Livingston, Ontario, Wyoming | 3 hr |
| Jun 28, 3:08 PM EDT | Special Marine Warning | BUF | 52 min | |
| Jun 28, 3:15 PM EDT | Special Weather Statement | BUF | Erie, Genesee, Niagara, Orleans | 60 min |
| Jun 28, 3:49 PM EDT | Special Weather Statement | BUF | Orleans | 56 min |
| Jun 28, 5:55 PM EDT | Special Weather Statement | BUF | Ontario | 65 min |
| Jun 28, 6:51 PM EDT | Special Marine Warning | BUF | 84 min | |
| Jun 28, 7:01 PM EDT | Special Weather Statement | BUF | Genesee | 59 min |
| Jun 28, 7:56 PM EDT | Special Marine Warning | BUF | 34 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.